Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 30, 2010, 10:19 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 10:19 AM MDT (16:19 UTC)
- Expired
- Apr 30, 2010, 5:54 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
044 WWUS75 KTFX 301619 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1019 AM MDT FRI APR 30 2010 MTZ047-010030- /O.NEW.KTFX.HW.W.0010.100430T1619Z-100501T1200Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 1019 AM MDT FRI APR 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT SATURDAY. * TIMING AND IMPACT: WINDS WILL INCREASE THIS MORNING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH BY AFTERNOON. THESE HIGH WINDS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. * WINDS: STRONG AND GUSTY NORTHWEST WINDS OF 35 TO 35 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG WINDS MAY CAUSE DANGEROUS CONDITIONS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING TRAILERS. * LOCATIONS AFFECTED INCLUDE: CHINOOK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
796 WWUS75 KTFX 302354 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 554 PM MDT FRI APR 30 2010 ...HIGH WIND WARNING FOR BLAINE COUNTY HAS BEEN CANCELLED... MTZ047-010100- /O.CAN.KTFX.HW.W.0010.000000T0000Z-100501T1200Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 554 PM MDT FRI APR 30 2010 ...HIGH WIND WARNING IS CANCELLED... WIND GUSTS WILL REMAIN IN THE 30 TO 40 MPH RANGE OVER THE NEXT FEW HOURS...BUT REMAIN WELL BELOW WARNING CRITERIA...THEREFORE THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEBSITE AT WWW.WEATHER.GOV/GREATFALLS. $$ SCHOTT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 6:00 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 30, 6:00 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 AM MDT FRI APR 30 2010 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH SUNDAY...A SURFACE LOW PRESSURE CENTER OVER THE EASTERN MONTANA AND NORTH DAKOTA BORDER IS THE CAUSE OF STRONG WINDS ACROSS THE REGION AS IT FORMS A STRONG PRESSURE GRADIENT WITH FLOW COMING GENERALLY FROM THE NORTH. THE UPPER LEVEL LOW WILL BE SLOW TO MOVE EAST BUT SHOULD MOVE ENOUGH BY FRIDAY TO ALLOW DRIER AIR TO MOVE INTO THE REGION FROM THE NORTHWEST. THE AREA WILL REMAIN UNDER THE INFLUENCE OF A LARGE AREA OF CYCLONIC FLOW WITH UNSETTLED CONDITIONS AND SHOWERS REMAINING IN THE FORECAST THROUGH THE WEEKEND. MOIST CONDITIONS AND CLOUD COVER WILL KEEP OVERNIGHT LOW TEMPS MODERATE BUT ALSO KEEP MAX TEMPS WELL BELOW NORMALS. SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM RANGE MODELS BECOMING A BIT MORE CONSISTENT TO START THE PERIOD. CLOSED UPPER LOW MOVES TO THE UPPER MIDWEST BY MONDAY MORNING. BY MONDAY AFTERNOON A WEAK SHORT WAVE MOVES ALONG THE INTERNATIONAL BOUNDARY AND WILL BRING ISOLATED SHOWERS TO THE PLAINS. A CLOSED UPPER LOW WILL DEVELOP OVER EASTERN SASKATCHEWAN TUESDAY AND THE ASSOCIATED CIRCULATION WILL BRING A COLD FRONT AND SCATTERED SHOWERS TO THE AREA. MODEL SOLUTIONS BEGIN TO DIVERGE SHARPLY BY WEDNESDAY BUT BOTH MAINTAIN AN UNSTABLE NORTHWEST FLOW ALOFT OVER THE AREA WITH SCATTERED SHOWERS CONTINUING. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES. THURSDAY AND FRIDAY...MODELS SHOW AN UPPER LEVEL TROUGH OVER THE REGION ON THURSDAY...GIVING WAY TO A BUILDING UPPER LEVEL RIDGE BY FRIDAY. ECMWF IS STRONGER WITH THE UPPER LEVEL TROUGH ON THURSDAY. THUS WILL GO A LITTLE COOLER THAN MODEL FORECAST. THUS...IT WILL BE COOLER THAN SEASONAL AVERAGE WITH AT LEAST A SLIGHT CHANCE OF SHOWERS ON THURSDAY...BECOMING MOSTLY DRY ON FRIDAY. WILLIAMSON DC && .AVIATION... UPDATED 1140Z. VIGOROUS DISTURBANCE ALOFT CONTINUES TO BRING WIDESPREAD RAIN AND SNOW TO THE AREA AS WELL AS GUSTY NORTHWEST WINDS. RAIN AND SNOW WILL BEGIN TO DECREASE AFTER 17Z. GUSTY SURFACE WINDS WILL DECREASE AFTER 00Z. MVFR/IFR CONDITIONS PREVAIL DUE TO LOW CEILINGS AND PRECIPITATION. CONDITIONS WILL BEGIN TO IMPROVE SLIGHTLY AFTER 19Z. MOUNTAINS WILL BE OBSCURED. && .PRELIMINARY POINT TEMPS/POPS... GTF 43 32 50 32 / 40 50 50 30 CTB 46 31 50 32 / 30 40 50 30 HLN 45 32 49 32 / 50 50 50 30 BZN 45 29 50 30 / 60 40 50 30 WEY 36 17 39 22 / 70 50 50 50 DLN 44 27 46 29 / 50 40 50 30 HVR 47 33 53 33 / 50 40 60 40 LWT 37 29 46 30 / 70 50 50 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON MDT TODAY FOR CASCADE... CHOUTEAU...FERGUS...JUDITH BASIN...MEAGHER. && SHORT TERM...GUSTAFSON LONG TERM...EMANUEL/WILLIAMSON DC AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 30, 5:46 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 546 AM MDT FRI APR 30 2010 MTZ012-013-050-051-054-011200- CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-MEAGHER- 546 AM MDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 2 INCHES OVER THE PLAINS AND 4 TO 6 INCHES IN THE MOUNTAINS IS POSSIBLE THROUGH NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>011-014-015-044>049-052-053-055-011200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JEFFERSON-BROADWATER-GALLATIN- 546 AM MDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 30, 6:54 AM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
654 AM MDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY SNOW 7 NW NEIHART 47.01N 110.84W
04/30/2010 M17.0 INCH CASCADE MT CO-OP OBSERVER
17 INCHES OF SHOW FELL OVERNIGHT. SNOW DEPTH WAS 34
INCHES.
&&
WILLIAMSON DCLocal storm report, Apr 30, 9:12 AM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 AM MDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM SNOW MONTANA CITY 46.54N 111.93W
04/30/2010 E8.0 INCH JEFFERSON MT TRAINED SPOTTER
EIGHT INCHES SNOW ON GROUND.
0850 AM SNOW 5 W FORT SHAW 47.51N 111.92W
04/30/2010 E5.0 INCH CASCADE MT TRAINED SPOTTER
1.00 INCHES SNOW WATER EQUIVALENT FROM STORM. SNOW HAS
MOSTLY MELTED WITH JUST A TRACE LEFT ON THE GROUND.
0905 AM HEAVY SNOW 2 NW BENCHLAND 47.10N 110.06W
04/30/2010 E24.0 INCH JUDITH BASIN MT TRAINED SPOTTER
STRONG WINDS CONTINUING TO PRODUCE WIDEPSREAD BLOWING
SNOW. DRIFTS ESTIMATED AT 4 TO 5 FEET. POWER AND PHONES
OUT.
&&
MPJLocal storm report, Apr 30, 10:09 AM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1009 AM MDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW 2 N CLANCY 46.49N 111.99W
04/30/2010 E6.0 INCH JEFFERSON MT TRAINED SPOTTER
6 INCHES SNOW ON GROUND. 0.64 LIQUID EQUIVALENT. 30 MPH
WINDS COMBINED WITH SNOW LOAD CAUSED TREES TO BEND OVER
TO THE GROUND.
&&
MPJThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:44 PM MDT | Areal Flood Advisory | TFX | Hill | 7 days |
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.